Alert archive / Tennessee / Flash Flood Warnings in 1996

Flash Flood Warning 8, NWS Nashville, TN

June 12, 1996Cannon County, Warren County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 12, 1996, 4:44 PM CDT for Cannon County, Warren County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 1996, 4:44 PM CDT (21:44 UTC)
Expired
Jun 12, 1996, 7:45 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cannon County, TN, Warren County, TN

The radar

The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1996-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1996-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
248 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 122145
FFWBNA
TNC015-177-130045-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT WED JUN 12 1996
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  745 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN MIDDLE TENNESSEE
 
   ...CANNON COUNTY...WARREN COUNTY
 
DOPPLER WEATHER RADAR INDICATES OVER 3 INCHES OF RAIN HAS FALLEN AROUND
WOODBURY SINCE 330 PM CDT. THIS IS ENOUGH RAINFALL TO CAUSE FLASH
FLOODING ACROSS PARTS OF CANNON COUNTY.
 
THE STORM THAT HAS PRODUCED THE HEAVY RAINFALL IN CANNON COUNTY IS
ALSO EXTENDING INTO WARREN COUNTY NORTH OF MCMINNVILLE SO FLASH FLOODING
IS ALSO POSSIBLE IN WARREN COUNTY.
 
THESE STORMS ARE SLOW MOVING AND WILL PRODUCE VERY LARGE AMOUNTS OF
RAINFALL IN A SHORT TIME.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
BOYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:27 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 12, 2:27 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT WED JUN 12 1996

WK OUTFLO BNDRYS POSITIONED ACRS FA S OF BNA WAS FOCUS FOR TSTM
DVLPMT THIS AFTN FM NR BNA-SWD ACRS MID TN. MAIN FCST PROBLEM THRU
FCST PDS WL BE CHCS FOR TSTMS THRU FRI.

H5 LO STIL PROGGED BY MDLS TO CONT TO FILL AND MV NEWD THRU GT LKS
AND BLV THAT MAIN PCPN CHCS FOR NXT COUPLE OF DAYS WL BE DUE TO LEFT
OVR MOISTURE PRESENT AND MVMT OF S/W SEWD TWD FA TNGT THRU MO.

ATTM AM MORE INCLINED TO BLV FAN GUID FOR PCPN FCST FOR FA DUE TO
TSTMS THAT DVLPD TDA AND NGMS CONTD DRY BIAS. AM IN FAVOR W/GOING FCST
FOR THU AND EVEN RECOMMEND AT LEAST A SLGT CHC FOR FRI DUE TO LO LVL
MOISTURE PRESENT...HI THETA-E VALUES AND WK VORT LOBE FCST TO MV THRU
TN BY ERLY FRI.

AS FAR AS TEMPS ARE CONCERNED...MDLS IN CLOSE AGREEMENT AND WL GO ALNG
W/THIS SOLUTION.
.
TROUTMAN

In the hours before

Local storm report, Jun 12, 4:20 PM CDT, 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT WED JUN 12 1996

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1110 PM    DOVER                     TN   WIND DAMAGE
06/11/96   STEWART                        NUMEROUS TREES AND POWER
                                          LINES DOWN WITHIN THE CITY
                                          LIMITS OF DOVER TN.

1205 AM    ERIN                      TN   WIND DAMAGE
06/12/96   HOUSTON                        HOUSTON CO SHERIFFS OFFICE
                                          REPORTED NUMEROUS TREES
                                          DOWN IN THE CITY OF ERIN.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:38 PM CDTSevere Thunderstorm WarningOHXStewart67 min
Jun 11, 11:36 PM CDTSevere Thunderstorm WarningOHXHouston, Montgomery69 min
Jun 11, 11:50 PM CDTSevere Thunderstorm WarningOHXDickson55 min
Jun 12, 1:43 PM CDTSevere Thunderstorm WarningOHXHumphreys47 min
Jun 12, 5:03 PM CDTSevere Thunderstorm WarningOHXCoffee57 min

Nearby

Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.